Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 19, 2000, 6:50 PM MDT for Park County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2000, 6:50 PM MDT (00:50 UTC)
- Expired
- Aug 19, 2000, 7:20 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3941 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS55 KRIW 200051 SVRRIW WYC029-200120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 650 PM MDT SAT AUG 19 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PARK COUNTY IN NORTHWESTERN WYOMING * UNTIL 720 PM MDT * AT 630 PM MDT...SPOTTERS INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CODY... MOVING NORTHEAST AT 20 MPH. THIS STORM PRODUCED WIND GUSTS TO NEAR 65 MPH. THIS STORM HAS A HISTORY OF DAMAGING WINDS TO OVER 60 MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS WCJIN-WYNW MILLER & N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:30 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 19, 2:30 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SAT AUG 19 2000 DRIER AIR AT MID LVLS INTO WY TDY BUT SFC DEWPTS HANGING ON WELL. CU FORMING OVR/NEAR MTNS WITH A FEW LTG STRIKES AT 19Z. SOME BREEZY AREAS IN FVRD AREAS. FCST PROB TNGT WL BE POPS. MOST PLACES WL NOT SEE TS/RAIN THIS EVE. FAR N SEEMS BEST PLACE FOR ACTIVITY PER UPR JET POSTN AND ANY SHRTWV THAT MAY MOVE THRU AHEAD OF UPR TROF. SOME EVE BREEZES WITH MTNS KEEPING WIND THRU THE NT. MODELS PROG SFC FNT INTO NW AND FAR N BY 12Z SUN A TAD SLOWER THAN YSTRDY'S MODEL THINKING. MILD LOWS MOST PLACES. ON SUN 500MB TROF MOVS ACROSS MT/NRN WY WITH 700MB TROF MOVG TO NE WY BY LATE AFTNOON. WL PUT SOME AM SHOWERS IN BIG HORNS MTNS/NE ZONES AND THEN DRY FOR PM. REST OF CWA DRY AND BRZY TO WNDY. COOLER HIGHS N AND NW WITH COOLING IN CENT/SOUTH NOT AS GREAT AS FRONT WL NOT MAKE GOOD PROGRESS SOUTH UNTIL EARLY EVE. SOME FWC'S/MAV'S TOO COOL WITH FAN LOOKING BTR IN KRKS/KLND. COOL AIR SETTLES IN SUNDAY NT WITH FWC/MAV TEMPS OK. MONDAY LOOKS DRY WITH FAIRLY STABLE AIRMASS. COOLER HIGHS CENT/SOUTH WITH LTL CHG IN NORTH. IN EXTNDD MRF/EC CONTS TO BUILD HGTS WITH GRADUAL RETURN OF MID/UPR LVL MSTR. WL KEEP TREND OF ISOLD AFT/EVE POPS EACH DAY WITH GRADUAL WARMING. .RIW...NONE AR
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.